Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

March 8, 2012Creek County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 8, 2012, 4:47 PM CST for Creek County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2012, 4:47 PM CST (22:47 UTC)
Expired
Mar 8, 2012, 5:15 PM CST
In force
28 min
Issued by
NWS Tulsa, OK

County Creek County, OK

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
405 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WWUS84 KTSA 082247
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CST THU MAR 8 2012

OKZ064-065-082315-
CREEK OK-OKFUSKEE OK-
447 PM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 447 PM CST...A THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST OF 
MILFAY...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DEPEW.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL.

LAT...LON 3582 9649 3570 9638 3558 9662 3573 9663
TIME...MOT...LOC 2247Z 235DEG 36KT 3559 9675

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 8, 3:00 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 8, 3:00 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 PM CST THU MAR 8 2012

.DISCUSSION...
COLD FRONT HAS MOVED WELL SOUTH AND EAST OF THE
FORECAST AREA THIS AFTERNOON WITH SCATTERED RAIN
SHOWERS AND A FEW THUNDERSTORMS OCCURRING ACROSS
THE AREA. THERE HAVE BEEN NUMEROUS REPORTS OF SLEET/HAIL
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS
AFTERNOON. AS OF MID-AFTERNOON...THE THUNDERSTORMS WERE
MAINLY CONFINED TO SOUTHEAST OKLAHOMA AND WEST-CENTRAL
ARKANSAS WHERE THE STRONGER THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING SMALL HAIL FOR THE REMAINDER OF THE AFTERNOON.
THE RAIN IS EXPECTED TO EXIT MOST OF THE AREA TONIGHT AS
DRIER AIR INFILTRATES THE AREA IN THE WAKE OF THE COLD FRONT.

THE CHANCES OF SHOWERS AND A FEW THUNDERSTORMS WILL RETURN
FRIDAY NIGHT AND THROUGH THE REMAINDER OF THE WEEKEND AS THE
MID-LEVEL LOW OVER THE SOUTHWESTERN UNITED STATES ORGANIZES
AND EJECTS NORTHEAST OUT INTO THE PLAINS. THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO END SUNDAY NIGHT AS THE MID-LEVEL
LOW MOVES INTO THE MISSISSIPPI VALLEY. THE HEAVIEST RAIN WITH
THIS SYSTEM WILL BE SATURDAY NIGHT INTO SUNDAY WITH ANOTHER 1 TO
2 INCHES OF RAINFALL POSSIBLE.

WILL OPT TO KEEP THE REMAINDER OF THE FORECAST DRY FOR NOW WITH
HIGH PRESSURE PREVAILING AT THE SURFACE AND ALOFT. TEMPERATURES
WILL BE MUCH WARMER WITH HIGH EXPECTED TO BE IN THE 70S AND POSSIBLY
80S.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   36  64  37  57 /  20  10  10  40
FSM   36  61  37  62 /  70  10  10  40
MLC   38  63  38  55 /  70  10  20  60
BVO   32  66  32  62 /  20   0  10  30
FYV   33  62  31  62 /  40  10  10  30
BYV   33  60  34  61 /  30   0  10  30
MKO   35  63  36  56 /  40  10  10  50
MIO   34  63  36  65 /  20   0  10  30
F10   37  64  39  53 /  50  10  20  60
HHW   41  59  41  55 /  80  20  40  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....10
Hazardous weather outlook, Mar 8, 4:23 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
423 PM CST THU MAR 8 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
423 PM CST THU MAR 8 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT HAS MOVED THROUGH ALL OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON WITH PERIODS OF SLEET AND SMALL HAIL POSSIBLE IN THE
HEAVIER ACTIVITY. SOME ISOLATED MARGINALLY SEVERE HAIL IS POSSIBLE.
THE THREAT OF HEAVY RAINFALL IS SHIFTING TO THE EAST AND SOUTH OF
THE AREA. NORTH WINDS WILL OCCASIONALLY GUST TO NEAR OR ABOVE 30
MILES AN HOUR THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL STORM SYSTEM MOVING NORTHEAST FROM NEW MEXICO OVER
THE WEEKEND WILL COMBINE WITH A WARM FRONTAL BOUNDARY MOVING NORTH
FROM TEXAS TO BRING INCREASING RAIN AND THUNDERSTORMS CHANCES OVER
THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 8, 3:51 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             YANUSH                  34.71N 95.31W
03/08/2012  E1.00 INCH       LATIMER            OK   PUBLIC

&&

JDS
Special weather statement, Mar 8, 3:59 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CST THU MAR 8 2012

OKZ068-070-082230-
CHEROKEE OK-MUSKOGEE OK-
359 PM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CST
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE

AT 359 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BRAGGS...MOVING NORTHEAST AT 55 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GREENLEAF
STATE PARK...BRAGGS...FORT GIBSON...PUMPKIN CENTER...CHEROKEE LANDING
STATE PARK...TAHLEQUAH AND ELDON.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL.

LAT...LON 3591 9480 3583 9481 3563 9508 3564 9512
      3560 9513 3549 9528 3569 9552 3582 9530
      3581 9527 3586 9523 3603 9491
TIME...MOT...LOC 2159Z 233DEG 48KT 3568 9525
Special weather statement, Mar 8, 4:21 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CST THU MAR 8 2012

ARZ010-019-OKZ068>070-072-082245-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-MUSKOGEE OK-SEQUOYAH OK-WASHINGTON
AR-
421 PM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON

IN EAST CENTRAL OKLAHOMA
     SOUTHERN CHEROKEE...NORTHEASTERN MUSKOGEE AND NORTHWESTERN
     SEQUOYAH

IN NORTHEAST OKLAHOMA
     ADAIR

AT 421 PM CST...THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF PUMPKIN CENTER TO 3 MILES SOUTH OF ELDON TO 4
MILES SOUTHEAST OF BOX...MOVING NORTHEAST AT 60 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...BRUSHY
LAKE STATE PARK...MARBLE CITY...BUNCH...TAHLEQUAH...MARIETTA...
BARON...ADAIR STATE PARK...STILWELL...ELDON...PROCTOR...WESTVILLE...
CHRISTIE...CINCINNATI...LINCOLN AND WATTS.

THESE STORMS WILL BE CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL.

LAT...LON 3570 9430 3546 9503 3567 9514 3584 9525
      3585 9523 3588 9523 3614 9463 3612 9455
      3610 9455 3609 9439
TIME...MOT...LOC 2221Z 245DEG 53KT 3581 9507 3589 9483
          3556 9489
Special weather statement, Mar 8, 4:31 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CST THU MAR 8 2012

ARZ029-OKZ076-082300-
LE FLORE OK-SEBASTIAN AR-
431 PM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     CENTRAL SEBASTIAN

IN SOUTHEAST OKLAHOMA
     EASTERN LE FLORE

AT 432 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER POTEAU...
MOVING NORTHEAST AT 55 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MIDLAND...
EXCELSIOR...GREENWOOD AND BURNVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL.

LAT...LON 3527 9417 3517 9411 3500 9462 3504 9465
TIME...MOT...LOC 2232Z 244DEG 49KT 3505 9456
Local storm report, Mar 8, 4:39 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 NE YANUSH             34.75N 95.26W
03/08/2012  E1.25 INCH       LATIMER            OK   PUBLIC

&&

JDS
Special weather statement, Mar 8, 4:47 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CST THU MAR 8 2012

OKZ064-065-082315-
CREEK OK-OKFUSKEE OK-
447 PM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 447 PM CST...A THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST OF
MILFAY...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DEPEW.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL.

LAT...LON 3582 9649 3570 9638 3558 9662 3573 9663
TIME...MOT...LOC 2247Z 235DEG 36KT 3559 9675

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 11:13 AM CSTSpecial Weather StatementTSACherokee32 min
Mar 8, 2:55 PM CSTSpecial Weather StatementTSAPushmataha65 min
Mar 8, 3:01 PM CSTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha59 min
Mar 8, 3:19 PM CSTSpecial Weather StatementTSAMcIntosh26 min
Mar 8, 3:40 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha65 min
Mar 8, 3:59 PM CSTSpecial Weather StatementTSACherokee, Muskogee31 min
Mar 8, 4:21 PM CSTSpecial Weather StatementTSAAdair, Cherokee24 min
Mar 8, 5:00 PM CSTSpecial Weather StatementTSALeFlore45 min
Mar 8, 5:33 PM CSTSpecial Weather StatementTSALeFlore42 min
Mar 8, 5:03 AM CSTSpecial Weather StatementTSASebastian42 min
Mar 8, 1:53 PM CSTSpecial Weather StatementTSASebastian37 min
Mar 8, 4:31 PM CSTSpecial Weather StatementTSASebastian29 min
Mar 8, 4:52 PM CSTSpecial Weather StatementTSABenton23 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.